Alert archive / North Carolina / Marine Weather Statements in 2008

Marine Weather Statement 21, NWS Newport/Morehead City, NC

December 10, 2008

NWS Newport/Morehead City, NC issued this marine weather statement at Dec 10, 2008, 4:47 PM EST. It took effect at Dec 10, 2008, 5:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2008, 4:47 PM EST (21:47 UTC)
In effect from
Dec 10, 2008, 5:00 PM EST
Expired
Dec 11, 2008, 7:00 AM EST
In force
14 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS72 KMHX 102147
MWSMHX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
447 PM EST WED DEC 10 2008

AMZ130-135-111200-
/X.NEW.KMHX.MA.S.0021.081210T2200Z-081211T1200Z/
ALBEMARLE SOUND-PAMLICO SOUND-
447 PM EST WED DEC 10 2008

AREAS OF DENSE FOG WILL OCCUR OVER THE ALBEMARLE AND PAMLICO
SOUNDS TONIGHT AS WARM MOIST SOUTHERLY WINDS FLOW OVER THE COOLER
WATERS. VISIBILITIES NEAR ZERO HAVE BEEN REPORTED AT THE ALLIGATOR
RIVER BRIDGE LATE THIS AFTERNOON WITH REPORTS AROUND 1/4 MILE IN
THE PAMLICO SOUND. THE FOG IS EXPECTED TO LINGER INTO THURSDAY
MORNING BEFORE CONDITIONS BEGIN TO IMPROVE. BOATERS SHOULD USE
EXTREME CAUTION WHEN VENTURING OUT ON THE WATERS TONIGHT AND BE
PREPARED FOR RAPIDLY DETERIORATING VISIBILITIES.

$$

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this marine weather statement went out at Dec 10, 4:45 PM EST, 2 minutes earlier.

Area forecast discussion, Dec 10, 4:45 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
445 PM EST WED DEC 10 2008

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO APPROACH FROM THE WEST TONIGHT...THEN
STALL NORTH AND WEST OF THE AREA THURSDAY. LOW PRESSURE WILL MOVE
NORTHEAST ALONG THE FRONT LATE THURSDAY AND THURSDAY NIGHT...AND
PUSH THE FRONT THROUGH THE AREA BY EARLY FRIDAY. STRONG HIGH
PRESSURE WILL BUILD IN FROM THE WEST FRIDAY AND SATURDAY...AND
CONTINUE TO EXTEND OVER THE AREA FROM THE NORTHEAST THROUGH EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
PCPN EXPECTED TO BE WDSPRD ENOUGH THIS EVENING FOR CATEGORICAL POPS
OVER EASTERN SECTIONS...WITH LIKELY OVER COASTAL PLAINS. MODELS AND
STLT/RADAR TRENDS INDICATE LULL IN ACTIVITY OVERNIGHT INTO EARLY THU
MORNING AND REDUCE POPS TO LIKELY ALL ZONES. CONTINUED MENTION OF
CHC TSTMS COAST AND SLGT CHC INLAND. SVR TSTM THREAT VERY MINIMAL
DURING PERIOD WITH LIMITED INSTABILITY AND SPC HAS DROPPED SEE
TEXT FOR AREA WITH LATEST DAY 1 UPDATE. LOW VSBYS IN FOG REPORTED
OVER PORTIONS OF SOUNDS...THUS CONTINUED MENTION OF AREA OF FOG
ALONG COAST. MILD TEMPS AGAIN TONIGHT WITH CONTINUED SRLY
FLOW...MOST AREAS WILL ONLY DROP A FEW DEGS FROM CURRENT LATE AFTN
TEMPS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
GFS PREFERRED MODELS DUE TO CONSISTENT HANDLING OF LOW PRES MOVING
OUT OF GULF COAST. NOW LOOKS LIKE MAIN PCPN THREAT WILL BE LATE THU
AFTN AND THU EVENING AS LOW MOVES ALONG STALLED FRONTAL BNDRY OVER
CAROLINAS INTO SE VA. GOOD SPEED AND DIRECTIONAL SHEAR SUPPORT PSBL
SVR TSTMS WHILE INSTABILITY WILL BE LIMITING FACTOR. ADJUSTED POPS
TO LIKELY FOR MORNING...THEN CATEGORICAL ALL ZONES THU AFTN AND
EVENING. MODEL WINDS SUPPORT WIND ADVSY FOR PORTIONS OF CARTERET AND
OB DARE AND HYDE COUNTIES LATE THU AFTN AND THU EVENING. LINGERING
CHC POPS LATE THU NIGHT...THEN LEFT SLGT CHC OVER NRN SECTIONS FOR
TAIL END OF UPR TROF INTO MID DAY FRIDAY. CLEARING AND TURNING
COLDER AGAIN FRI NIGHT THROUGH SAT NIGHT WITH GOOD CAA.

MOS BLEND FOR TEMPS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MODELS CONTINUE TO INDICATE PATTERN SHIFT WITH UPR RIDGE BUILDING
OVER SE US DURING PERIOD...BUT SOME DIFFERENCES MID WEEK WITH
HANDLING OF SFC FRONT. WENT WITH HPC PROGS WHICH LEANED TO
ECMWF...KEEPING FRONT W AND N OF AREA UNTIL LATE WED. TEMPS WILL BE
WARMING TO ABOVE NORMAL BY LATE IN PERIOD...AND NO POPS UNTIL SLGT
CHC NW SECTIONS LATE WED.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS WITH ISOLATED THUNDER PERSIST ACROSS THE AREA.
MAINLY AT THE COASTAL TERMS EAST OF HWY 17. SCT-BKN CIGS GENERALLY
AROUND 2-3 KFT MVFR/VFR CONDITIONS. EXPECT THIS TO CONTINUE FOR MOST
OF THE NIGHT. CONDITIONS WILL BEGIN THE DETERIORATE OVERNIGHT AND
CIGS LOWERING TO IFR. THURSDAY COLD FRONT WILL APPROACH FROM THE
WEST A WAVE OF LOW PRESSURE WILL MOVE ALONG THE STALLED FRONT ACROSS
CENTRAL NC...GIVING WAY TO GUSTY SOUTH WINDS...SHOWERS AND POSSIBLY
STRONG THUNDERSTORMS...WITH IFR CONDITIONS LIKELY THURSDAY
AFTERNOON/EVENING.

HIGH PRESSURE BUILDS OVER THE AREA SATURDAY...SO EXPECT
PREDOMINATELY VFR CONDITIONS SATURDAY THROUGH MONDAY.

&&

.MARINE...
PRESSURE GRADIENT HAS WEAKENED OVER COASTAL WATERS TODAY AS HIGH
PRESSURE MOVES FURTHER OFFSHORE. SO WINDS HAVENT MET SCA CRITERIA
EXCEPT IN THE CENTRAL LEG WITH WARMER WATERS. WINDS WILL BEGIN
INCREASING TONIGHT AS FRONT APPROACHES THE AREA FROM THE WEST.
MODELS ARE STILL IN GOOD AGREEMENT THAT THE COLD FRONT WILL STALL
JUST NORTH OF THE WATERS AND EXTEND SW INTO CENTRAL NC THURSDAY. SFC
LOW EXPECTED TO MOVE ACROSS CENTRAL NC THURSDAY EVENING. AS THE LOW
APPROACHES AND CROSSES THE AREA SOUTHERLY WINDS WILL INCREASE TO AT
LEAST 30 KNOTS. WENT AHEAD AND POSTED GALE WARNINGS FOR ALL COASTAL
WATERS AND PAMLICO SOUND BEGINNING THURSDAY AFTERNOON. THINK IT WILL
BE PRETTY SOLID IN THE CENTRAL COASTAL WATERS...BUT WILL WORK FOR
GUSTS FOR THE REST OF THE MARINE ZONES.

SWAN/WAVEWATCH IN PRETTY GOOD AGREEMENT FOR THE SHORT TERM. THE
FORECAST WILL INDICATE SEAS BUILDING TO 15 FEET THURSDAY EVENING.
STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE AHEAD OF A COLD
FRONT WHICH WILL SWEEP ACROSS THE WATERS THURSDAY NIGHT AS THE LOW
PULLS NE OF THE AREA. IN ADDITION TO THE STRONG WINDS...DANGEROUS
SEAS AND POTENTIAL FOR STRONG THUNDERSTORMS...DENSE SEA FOG WILL BE
POSSIBLE TONIGHT INTO THURSDAY.

THINK WE WILL SEE HIGH SURF CONDITIONS THURSDAY NIGHT THROUGH EARLY
FRIDAY FROM OREGON INLET TO LOOKOUT...BUT WILL HOLD OFF ON THAT WITH
IT BEING IN THE THIRD PERIOD.

AFTER A BRIEF POST FRONTAL SURGE LATE THURSDAY NIGHT...WEST TO
NORTHWEST WINDS WILL DIMINISH FRIDAY WITH SEAS DIMINISHING BELOW
ADVISORY LEVELS FRIDAY NIGHT. HIGH PRESSURE WILL BUILD IN AND
INFLUENCE THE WEATHER SATURDAY THROUGH MONDAY WITH NORTH TO NORTHEAST
FLOW 10 TO 20 KNOTS AND SEAS 3-5 FEET...BECOMING SOUTHEAST TOWARDS
THE END OF THE PERIOD.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 4 PM THURSDAY TO 1 AM EST FRIDAY FOR NCZ095-
     103-104.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR AMZ135-150-
     152-154-156-158.
     SMALL CRAFT ADVISORY FROM 5 AM TO 10 AM EST FRIDAY FOR AMZ135.
     GALE WARNING FROM 1 PM THURSDAY TO 5 AM EST FRIDAY FOR AMZ135-
     150-152-154-156.
     SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR AMZ130.
     SMALL CRAFT ADVISORY FROM 5 AM FRIDAY TO 7 AM EST SATURDAY FOR
     AMZ150-152-154-156.
     SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY NIGHT TO 10 PM EST
     FRIDAY FOR AMZ158.
     GALE WARNING FROM 1 PM THURSDAY TO MIDNIGHT EST THURSDAY NIGHT
     FOR AMZ158.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...JBM
AVIATION...CQD
MARINE...CQD
Hazardous weather outlook, Dec 10, 4:26 PM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
426 PM EST WED DEC 10 2008

NCZ095-103-104-111200-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
426 PM EST WED DEC 10 2008

...WIND ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS POSSIBLE ACROSS
THE REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
ON THURSDAY AND THURSDAY EVENING. THE HIGHEST THREAT WILL BE FOR
STRAIGHT LINE WINDS WITH GUSTS AROUND 60 MPH. A FEW TORNADOES ARE
POSSIBLE WITH ISOLATED SUPERCELLS THAT DEVELOP. RAIN CHANCES WILL
INCREASE THROUGH THE DAY WITH RAINFALL AMOUNTS UPWARDS OF A FEW
INCHES POSSIBLE. THIS COULD PRODUCE MINOR FLOODING IN LOW LYING
AND POOR DRAINAGE LOCATIONS. WINDS COULD INCREASE TO AROUND 25
TO 35 MPH ALONG THE COAST WHICH COULD LEAD TO HIGH SURF CONDITIONS
SOUTH OF CAPE HATTERAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-098-111200-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
426 PM EST WED DEC 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WITH STRONG GUSTY WINDS POSSIBLE ACROSS
THE REGION TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
ON THURSDAY AND THURSDAY EVENING. THE HIGHEST THREAT WILL BE FOR
STRAIGHT LINE WINDS WITH GUSTS AROUND 60 MPH. A FEW TORNADOES ARE
POSSIBLE WITH ISOLATED SUPERCELLS THAT DEVELOP. RAIN CHANCES WILL
INCREASE THROUGH THE DAY WITH RAINFALL AMOUNTS UPWARDS OF A FEW
INCHES POSSIBLE. THIS COULD PRODUCE MINOR FLOODING IN LOW LYING
AND POOR DRAINAGE LOCATIONS. WINDS COULD INCREASE TO AROUND 25
TO 35 MPH ALONG THE COAST WHICH COULD LEAD TO HIGH SURF CONDITIONS
SOUTH OF CAPE HATTERAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 3:59 PM ESTGale WarningMHX35 hr
Dec 10, 3:59 PM ESTSmall Craft AdvisoryMHX39 hr
Dec 10, 4:25 PM ESTWind AdvisoryMHXDare, Hyde35 hr

Nearby

Marine Weather Statements in North Carolina, 2008Every marine weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.